Alert archive / California / Wind Advisories in 2009

Wind Advisory 9, NWS San Diego, CA

March 21, 20094 counties in California

NWS San Diego, CA issued this wind advisory at Mar 21, 2009, 5:59 PM PDT for 4 counties in California. It took effect at Mar 22, 2009, 6:00 AM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2009, 5:59 PM PDT (00:59 UTC)
In effect from
Mar 22, 2009, 6:00 AM PDT
Expired
Mar 23, 2009, 3:11 AM PDT
In force
21 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 1.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 220059
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
559 PM PDT SAT MAR 21 2009

CAZ055-056-058-060>062-220900-
/O.UPG.KSGX.HW.A.0003.090322T1300Z-090323T1300Z/
/O.NEW.KSGX.HW.W.0003.090322T1300Z-090323T1300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
559 PM PDT SAT MAR 21 2009

...HIGH WIND WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM PDT MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A PACIFIC STORM WILL MOVE RAPIDLY SOUTHEAST INTO SOUTHERN
CALIFORNIA SUNDAY MORNING...WITH VERY STRONG WEST WINDS OF 30 TO
50 MPH WITH GUSTS OVER 60 MPH DEVELOPING BY MIDDAY IN THE
MOUNTAINS AND DESERTS. LOCALIZED GUSTS OVER 70 MPH ARE POSSIBLE.
THESE WINDS WILL LIKELY PEAK DURING THE AFTERNOON AND EVENING AND
WILL BE CAPABLE OF CAUSING PROPERTY DAMAGE SUCH AS BROKEN TREE
LIMBS AND POSSIBLY DOWNED TREES...DOWNED POWER LINES...BLOWING
DUST...AND DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS PLANNING ON TRAVEL THROUGH THESE AREAS...ESPECIALLY
THOSE WITH HIGH PROFILE VEHICLES...ALONG WITH RESIDENTS IN THE
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH
THEIR PEAK. 

&&

$$

CAZ042-043-048-050-057-220900-
/O.NEW.KSGX.WI.Y.0009.090322T1300Z-090323T1300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
559 PM PDT SAT MAR 21 2009

...WIND ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM PDT
MONDAY. 

A PACIFIC STORM WILL MOVE RAPIDLY SOUTHEAST INTO SOUTHERN
CALIFORNIA SUNDAY MORNING...WITH STRONG GUSTY WEST WINDS OF 20 TO
30 MPH WITH LOCAL GUSTS TO AROUND 40 MPH DEVELOPING BY MIDDAY...
ESPECIALLY NEAR THE COASTLINE. THESE WINDS WILL LIKELY PEAK
DURING THE AFTERNOON AND EVENING AND WILL BE CAPABLE OF CAUSING
SOME PROPERTY DAMAGE...BROKEN TREE LIMBS...POSSIBLY DOWNED POWER
LINES...AND DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH
PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS IN THE
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH
THEIR PEAK...AND SECURE LOOSE OBJECTS SUCH AS LAWN FURNITURE. 

&&

$$

SMALL/MOEDE
5 follow-up statements
000 
WWUS76 KSGX 220910
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
210 AM PDT SUN MAR 22 2009

CAZ055-056-058-060>062-221715-
/O.CON.KSGX.HW.W.0003.090322T1300Z-090323T1300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
210 AM PDT SUN MAR 22 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 AM PDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 AM PDT MONDAY. 

A PACIFIC STORM WILL MOVE RAPIDLY SOUTHEAST INTO SOUTHERN
CALIFORNIA TODAY...WITH VERY STRONG WEST WINDS OF 30 TO 50 MPH
WITH GUSTS OVER 60 MPH DEVELOPING BY MIDDAY IN THE MOUNTAINS AND
DESERTS. LOCALIZED GUSTS OVER 70 MPH ARE POSSIBLE. THESE WINDS
WILL LIKELY PEAK DURING THE AFTERNOON AND EVENING AND WILL BE
CAPABLE OF CAUSING PROPERTY DAMAGE SUCH AS BROKEN TREE LIMBS AND
POSSIBLY DOWNED TREES...DOWNED POWER LINES...BLOWING DUST...AND
DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE
VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS PLANNING ON TRAVEL THROUGH THESE AREAS...ESPECIALLY
THOSE WITH HIGH PROFILE VEHICLES...ALONG WITH RESIDENTS IN THE
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH
THEIR PEAK.

&&

$$

CAZ042-043-048-050-057-221715-
/O.CON.KSGX.WI.Y.0009.090322T1300Z-090323T1300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
210 AM PDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
PDT MONDAY. 

A PACIFIC STORM WILL MOVE RAPIDLY SOUTHEAST INTO SOUTHERN
CALIFORNIA TODAY...WITH STRONG GUSTY WEST WINDS OF 20 TO 30 MPH
WITH LOCAL GUSTS TO AROUND 40 MPH DEVELOPING BY MIDDAY...
ESPECIALLY NEAR THE COASTLINE. THESE WINDS WILL LIKELY PEAK DURING
THE AFTERNOON AND EVENING AND WILL BE CAPABLE OF CAUSING SOME
PROPERTY DAMAGE...BROKEN TREE LIMBS...POSSIBLY DOWNED POWER
LINES...AND DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH
PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS IN THE AREA ARE
ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR
PEAK...AND SECURE LOOSE OBJECTS SUCH AS LAWN FURNITURE.

&&

$$

MACKECHNIE
000 
WWUS76 KSGX 221733
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1033 AM PDT SUN MAR 22 2009

CAZ055-056-058-060>062-230100-
/O.CON.KSGX.HW.W.0003.000000T0000Z-090323T1300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1033 AM PDT SUN MAR 22 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY. 

A PACIFIC STORM IS MOVING RAPIDLY SOUTHEAST THROUGH SOUTHERN
CALIFORNIA TODAY...WITH VERY STRONG WEST WINDS OF 30 TO 50 MPH
WITH GUSTS OVER 60 MPH ALREADY DEVELOPING IN THE MOUNTAINS AND
WILL SPREAD TO THE DESERTS BY EARLY AFTERNOON. LOCALIZED GUSTS
OVER 70 MPH ARE POSSIBLE. THESE WINDS WILL LIKELY PEAK DURING THE
AFTERNOON AND EVENING AND WILL BE CAPABLE OF CAUSING PROPERTY
DAMAGE SUCH AS BROKEN TREE LIMBS AND POSSIBLY DOWNED
TREES...DOWNED POWER LINES...BLOWING DUST...AND DIFFICULT DRIVING
CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS PLANNING ON TRAVEL THROUGH THESE AREAS...ESPECIALLY
THOSE WITH HIGH PROFILE VEHICLES...ALONG WITH RESIDENTS IN THE
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH
THEIR PEAK.

&&

$$

CAZ042-043-048-050-057-230100-
/O.CON.KSGX.WI.Y.0009.000000T0000Z-090323T1300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1033 AM PDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY. 

A PACIFIC STORM IS MOVING RAPIDLY SOUTHEAST THROUGH SOUTHERN
CALIFORNIA TODAY...WITH STRONG GUSTY WEST WINDS OF 20 TO 30 MPH
WITH LOCAL GUSTS TO AROUND 40 MPH DEVELOPING BY EARLY AFTERNOON.
THESE WINDS WILL LIKELY PEAK DURING THE AFTERNOON AND EVENING AND
WILL BE CAPABLE OF CAUSING SOME PROPERTY DAMAGE...BROKEN TREE
LIMBS...POSSIBLY DOWNED POWER LINES...AND DIFFICULT DRIVING
CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS IN THE AREA ARE
ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR
PEAK...AND SECURE LOOSE OBJECTS SUCH AS LAWN FURNITURE.

&&

$$
000 
WWUS76 KSGX 230057
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
557 PM PDT SUN MAR 22 2009

CAZ055-056-058-060>062-230900-
/O.CON.KSGX.HW.W.0003.000000T0000Z-090323T1300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
557 PM PDT SUN MAR 22 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY. 

POST FRONTAL VERY STRONG WEST WINDS OF 30 TO 50 MPH
WITH GUSTS OVER 60 MPH WILL CONTINUE IN THE MOUNTAINS AND DESERTS.
LOCALIZED GUSTS OVER 70 MPH ARE POSSIBLE. THESE WINDS WILL BE
CAPABLE OF CAUSING PROPERTY DAMAGE SUCH AS BROKEN TREE LIMBS AND
POSSIBLY DOWNED TREES... DOWNED POWER LINES...AND BLOWING
DUST. DIFFICULT DRIVING CONDITIONS CAN BE EXPECTED...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS PLANNING ON TRAVEL THROUGH THESE AREAS...ESPECIALLY
THOSE WITH HIGH PROFILE VEHICLES...ALONG WITH RESIDENTS IN THE
AREA ARE URGED TO EXERCISE CAUTION.

&&

$$

CAZ042-043-048-050-057-230900-
/O.CON.KSGX.WI.Y.0009.000000T0000Z-090323T1300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
557 PM PDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY. 

POST FRONTAL GUSTY WEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO
AROUND 40 MPH WILL BE CAPABLE OF CAUSING SOME PROPERTY
DAMAGE...BROKEN TREE LIMBS...AND POSSIBLY DOWNED POWER LINES.
DIFFICULT DRIVING CONDITIONS CAN BE EXPECTED...ESPECIALLY 
FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS AND THOSE 
DRIVING HIGH PROFILE VEHICLES IN THE AREA ARE URGED TO
EXERCISE CAUTION.

&&

$$

SMALL
000 
WWUS76 KSGX 230918
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
218 AM PDT MON MAR 23 2009

CAZ055-056-058-060>062-231300-
/O.CON.KSGX.HW.W.0003.000000T0000Z-090323T1300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
218 AM PDT MON MAR 23 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING. 

POST FRONTAL VERY STRONG NORTHWEST WINDS OF 30 TO 50 MPH WITH
GUSTS OVER 60 MPH WILL CONTINUE IN THE MOUNTAINS AND DESERTS.
LOCALIZED GUSTS OVER 70 MPH ARE POSSIBLE. THESE WINDS WILL BE
CAPABLE OF CAUSING PROPERTY DAMAGE SUCH AS BROKEN TREE LIMBS AND
POSSIBLY DOWNED TREES... DOWNED POWER LINES...AND BLOWING DUST.
DIFFICULT DRIVING CONDITIONS CAN BE EXPECTED...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS PLANNING ON TRAVEL THROUGH THESE AREAS...ESPECIALLY
THOSE WITH HIGH PROFILE VEHICLES...ALONG WITH RESIDENTS IN THE
AREA ARE URGED TO EXERCISE CAUTION.

&&

$$

CAZ042-043-048-050-057-231300-
/O.CON.KSGX.WI.Y.0009.000000T0000Z-090323T1300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
218 AM PDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING. 

POST FRONTAL GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS
TO AROUND 40 MPH WILL BE CAPABLE OF CAUSING SOME PROPERTY
DAMAGE... BROKEN TREE LIMBS...AND POSSIBLY DOWNED POWER LINES.
DIFFICULT DRIVING CONDITIONS CAN BE EXPECTED...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS AND THOSE DRIVING
HIGH PROFILE VEHICLES IN THE AREA ARE URGED TO EXERCISE CAUTION.

&&

$$
000 
WWUS76 KSGX 231011
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
311 AM PDT MON MAR 23 2009

CAZ055-056-058-060>062-231115-
/O.CAN.KSGX.HW.W.0003.000000T0000Z-090323T1300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
311 AM PDT MON MAR 23 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

$$

CAZ042-043-048-050-057-231115-
/O.CAN.KSGX.WI.Y.0009.000000T0000Z-090323T1300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
311 AM PDT MON MAR 23 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

MACKECHNIE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 21, 2:00 PM PDT, 3 hours 59 minutes earlier.

Area forecast discussion, Mar 21, 2:00 PM PDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT SAT MAR 21 2009

.SYNOPSIS...A PACIFIC STORM OFF THE WEST COAST WILL MOVE IN
TONIGHT THROUGH SUNDAY MORNING FOR INCREASING CLOUDS LEADING TO
RAIN BY LATE TONIGHT INTO SUNDAY. WELL BELOW NORMAL TEMPERATURES
AND WINDY CONDITIONS CAN BE EXPECTED...AS WELL AS SNOW IN THE
MOUNTAINS. THE STORM SHOULD MOVE OUT SUNDAY NIGHT WITH WARMING AND
DRYING CONDITIONS BEGINNING MONDAY AND CONTINUING THROUGH MUCH OF
THE COMING WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THIS AFTERNOON...THE MARINE LAYER REMAINS ABOUT 3000 FEET
DEEP...BUT STRATUS HAS CLEARED FROM MOST AREAS EXCEPT FOR ORANGE
COUNTY...THE NORTHERN PORTIONS OF THE INLAND EMPIRE AND NORTH
COASTAL SAN DIEGO COUNTY. ONSHORE PRESSURE GRADIENTS REMAIN ABOUT
7 MB SAN-TRM AND THE LOW CLOUDS ARE EXPECTED TO BEGIN MOVING BACK
INTO SAN DIEGO COUNTY LATER THIS AFTERNOON.

THE APPROACHING LOW PRESSURE TROUGH WILL MOVE INTO SOCAL LATE
TONIGHT THROUGH SUNDAY WITH PRECIP MOVING IN FROM THE NW AND
INCREASING THROUGH SUN MORNING WITH THE COLD FRONTAL PASSAGE. AROUND
1/4 TO 1/2 AN INCH OF RAIN IS POSSIBLE IN THE COASTAL AND VALLEY
AREAS...ABOUT 3/4 OF AN INCH IN THE MOUNTAINS WITH LOCALLY GREATER
ACCUMULATIONS IN THE FAVORED LOCATIONS ALONG THE COASTAL SLOPES. UP
TO 1/10 OF AN INCH IS ALSO POSSIBLE IN THE DESERTS. WINTER
WEATHER CONDITIONS ARE POSSIBLE IN THE MOUNTAINS WITH SNOW ABOVE
6000 FEET LATE TONIGHT...LOWERING TO 4500 FEET SUNDAY. UP TO 6
INCHES OF SNOW IS POSSIBLE AT 6000 FEET AND HIGHER.

THE STORM WILL ALSO BRING VERY STRONG WEST WINDS OF 30 TO 50 MPH
WITH LOCAL GUSTS OVER 60 MPH AT TIMES IN THE MOUNTAINS AND
DESERTS. THE STORM WILL HAVE ASSOCIATED STRONG ONSHORE PRESSURE
GRADIENTS AT THE SURFACE AND VERY STRONG WEST WINDS ALOFT. THE
COMBINATION OF THESE TWO FACTORS WILL AMPLIFY THE WINDS IN BOTH
THE MOUNTAINS AND THE DESERTS. GUSTY WEST WINDS TO 30 MPH ARE ALSO
POSSIBLE IN THE COASTAL AREAS ON SUNDAY.

AREA TEMPERATURES WILL BE ABOUT 10-15 DEGREES BELOW NORMAL ON SUNDAY
AS THE COLD AIR AND STRONG GUSTY WINDS MOVE IN FROM THE NW. THE
SHOWERS SHOULD TAPER OFF FROM THE WEST LATE SUNDAY AFTERNOON AND
BY LATE SUNDAY NIGHT THE STORM WILL HAVE MOVED OFF TO THE EAST.

DRY NW FLOW WILL BRING A COOL...DRY START TO THE WEEK. FOR THE
REMAINDER OF THE WEEK A BROAD UPPER RIDGE OVER THE PACIFIC SLOWLY
BUILDS EAST BRINGING WARMER WEATHER WITH TEMPERATURES CLIMBING TO
AROUND SEASONAL NORMS.

&&

.AVIATION...
211930Z...MARINE STRATUS DECK MAY NOT CLEAR ORANGE COUNTY TODAY AND
SHOULD RETURN TO MOST COASTAL AREAS OF SAN DIEGO BY SUNSET. EXPECT
CIGS BTWN FL025-030 OVERNIGHT...WITH LAYERS FORMING UP THROUGH FL060
AFTER 12Z SUN. COASTAL MTN SLOPES WILL BE OBSCURED AFTER 08Z AND
REMAIN OBSCURED WITH LIGHT PRECIP POSSIBLE OVERNIGHT. WEST WINDS
WILL INCREASE TO 25 TO 40 KT OVER THE RIDGES AFTER 03Z...AND
INCREASE FURTHER ON SUNDAY WHEN STRONG UP AND DOWN DRAFTS AND
MOUNTAIN WAVES CAN BE EXPECTED ALONG THE LEE SLOPES AND INTO THE
DESERTS.

&&

.MARINE...
211930Z...A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS
SUNDAY AND BRING WEST WINDS WELL INTO SMALL CRAFT ADVISORY CRITERIA.
WINDS WILL BE 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. WIND WAVES AND
SHORT PERIOD SWELL WILL RESULT IN CHOPPY WATERS. COMBINED SEAS COULD
REACH 10 FEET IN THE OUTER WATERS. WINDS WILL PEAK SUNDAY AFTERNOON
AND EVENING. THE SHORT PERIOD WILL KEEP THE SURF AT THE BEACHES FROM
BEING TOO HIGH...THOUGH SETS TO 7 FEET ARE EXPECTED.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
     FOR APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE
     COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO
     COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS.

PZ...NONE.

&&

PUBLIC...PG
AVIATION/MARINE...JAD

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Mar 21, 4:00 PM PDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT SAT MAR 21 2009

CAZ042-043-048-050-055-056-057-058-060-061-062-221200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PDT SAT MAR 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

PATCHY DENSE FOG POSSIBLE IN THE MOUNTAINS LATE TONIGHT. A COLD
FRONT WILL BRING RAIN...GUSTY WINDS...AND SNOW AT THE HIGHER
ELEVATIONS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PATCHY DENSE FOG POSSIBLE IN THE MOUNTAINS SUNDAY. A COLD FRONT
WILL BRING RAIN...STRONG WINDS...WITH SNOW IN THE MOUNTAINS SUNDAY.

A HIGH WIND WATCH FOR THE HIGHER MOUNTAINS AND THE DESERT AREAS
SUNDAY MORNING THROUGH LATE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

SMALL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 5:59 PM PDTHigh Wind WarningSGXRiverside, San Bernardino, San Diego33 hr
Mar 21, 6:11 PM PDTGale WarningSGX9 hr
Mar 22, 2:52 AM PDTSmall Craft AdvisorySGX26 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.